MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; INTRAVASCULAR ADMINISTRATION SET

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 367391
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using seven (7) bd vacutainer® ultratouch¿ push button blood collection set, the non-patient needle did not cover the needle after removing the tube causing blood to seeps into both the tubes and the holder.No patient or user impact reported.
 
Additional Manufacturer Narrative
E1: initial reporter phone #: (b)(6) d.2b medical device type: one additional code applies; jka e1: initial reporter facility name:(b)(6) a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bd received two photos for investigation, which depicted blood leakage in the holder of a device and a sleeve that was not properly recovered over the non-patient cannula.Additionally, 30 retained samples underwent functional tests.During these tests, each needle was tested with 10 tubes to assess the functionality of the device.Two of the retained samples failed the functional test due to sleeve leakage, which was observed from poor sleeve recovery.Furthermore, the same 30 retained samples were subjected to another set of functional tests focusing on retraction lockout.All retained samples passed these tests, as they were able to be activated properly with no evidence of defects or leakage observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: sleeve side piercing.Corrective and preventive action has been opened to address the issue.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® ULTRATOUCH¿ PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21417701
Report Number1024879-2025-00173
Device Sequence Number7747055
Product Code FPA
UDI-Device Identifier30382903673910
UDI-Public(01)30382903673910(11)241015(17)260930(10)4289781
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K212724
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Catalogue Number367391
Device Lot Number4289781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown